SAN ANTONIO -- Typically anti-depressants decrease sex drive as a side effect.
But doctors discovered that there was one that actually aroused a patient every time she yawned.
The anti-depressant reportedly made one woman have an orgasm by simply yawning.
"She began to realize that every time she had a yawning experience, she obtained an orgasm," said Dr. Vivek Singh, M.D., a physician with UT Medicine San Antonio.
It was unusual, to say the least, but not the only documented case in which Singh says Anafranil caused other yawners to climax -- and apparently not just women.
"There have been other cases as well," said Dr. Singh. "Other people experienced ejaculation or orgasm while yawning while taking this medication."
Anafranil contains Clomipramine, an anti-cyclic antidepressant that is commonly prescribed for over compulsive disorder. Oddly enough, Dr. Singh says most anti-depressants put the sex drive in park...but not in this case.
Experts termed the reaction a "yawngasm." They cited several physiological reasons for why something usually associated with boredom can lead to the exact opposite.
For one, doctors say yawning increases fresh oxygen to brain, and that can lead to increased excitement.
But Dr. Singh warns anyone who sees or reads this story, not to take Anafranil for the orgasmic side effects. He says overdoses are more likely to be lethal compared to other anti-depressants.
"This medication should be taken solely for the purpose it's intended to," said Dr. Singh. "Which is the treatment of depression and OCD."
But for some men KENS 5 talked to, it was wishful thinking.
"At least women would be satisfied," said one guy.
Angel Melendez has been married 25 years. He said, "that's pretty cool."
"That's pretty cool," Melendez joked. "Saves a lot of money on going out to eat."
Doctors warn to only take Anafranil or Chlomipramine with a prescription. They also say it has numerous other side effects, including seizures and irregular heartbeat. It is important to note that doctors say an overdose of this drug is more likely to result in death than other anti-depressants.